MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS FERRITIN; FERRITIN IMMUNOLOGICAL TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS FERRITIN; FERRITIN IMMUNOLOGICAL TEST SYSTEM
Catalog Number 07027273190
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the e 801 analyzer is (b)(6).No calibration influence was observed.Controls were within range prior to the event.A general reagent or analyzer problem was not present.Non-systematic irreproducible results do not represent a general malfunction of the assay.A review of the alarm trace showed sample quality related alarms, including sample foam detection, sample clot detection, an short sample.The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received discrepant results for five patient samples tested with elecsys ferritin on a cobas e 801 analytical unit.The first sample initially resulted in a ferritin value of 39 ng/ml.The sample was repeated twice, resulting in ferritin values of 9.25 ng/ml and 9.44 ng/ml.The second sample initially resulted in a ferritin value of 63.3 ng/ml on (b)(6) 2025.The sample was repeated twice on (b)(6) 2025, resulting in ferritin values of 47.9 ng/ml and 39.3 ng/ml.The third sample initially resulted in a ferritin value of 98.4 ng/ml on (b)(6) 2025.The sample was repeated twice on (b)(6) 2025, resulting in ferritin values of 26.9 ng/ml and 24.9 ng/ml.The fourth sample initially resulted in a ferritin value of 18.1 ng/ml on (b)(6) 2025.The sample was repeated twice on (b)(6) 2025, resulting in ferritin values of 27.3 ng/ml and 29.5 ng/ml.The fifth sample initially resulted in a ferritin value of 28.2 ng/ml on (b)(6) 2025.The sample was repeated three times on (b)(6) 2025, resulting in ferritin values of 40.4 ng/ml, 14.1 ng/ml, and 14.5 ng/ml.
 
Additional Manufacturer Narrative
The customer provided data for 11 additional patient samples with discrepant ferritin results (samples 6 - 16).Sample 6 initially resulted in a ferritin value of 20.4 ug/l on (b)(6) 2025 and it was repeated three times, resulting in values of 14.0 ug/l, 7.59 ug/l, and 7.33 ug/l.Sample 7 resulted in ferritin values of 110 ug/l and 177 ug/l on (b)(6) 2025.Sample 8 resulted in ferritin values of 10.9 ug/l and 34.5 ug/l on (b)(6) 2025.Sample 9 resulted in ferritin values of 69.8 ug/l and 108 ug/l on (b)(6) 2025.Sample 10 resulted in ferritin values of 30.9 ug/l and 49.7 ug/l on (b)(6) 2025.Sample 11 resulted in ferritin values of 18.2 ug/l and 27.7 ug/l on (b)(6) 2025.Sample 12 resulted in ferritin values of 44 ug/l and 90 ug/l on (b)(6) 2025.Sample 13 resulted in ferritin values of 14.5 ug/l and 39.9 ug/l on (b)(6) 2025.Sample 14 resulted in ferritin values of 17.1 ug/l and 53.5 ug/l on (b)(6) 2025.Sample 15 resulted in ferritin values of 23.5 ug/l and 37.6 ug/l on (b)(6) 2025.Sample 16 resulted in ferritin values of 10.3 ug/l and 52.8 ug/l on (b)(6) 2025.The investigation could not identify a product problem.The cause of the event could not be determined.

Brand Name
ELECSYS FERRITIN
Common Device Name
FERRITIN IMMUNOLOGICAL TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23018031
Report Number1823260-2025-02817
Device Sequence Number13148123
Product Code JMG
UDI-Device Identifier04015630939688
UDI-Public04015630939688
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K971833
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number07027273190
Device Lot Number87106001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer10/15/2025
Initial Report FDA Received Date09/10/2025
Supplement Report FDA Received Date11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown